Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 31, NWS Amarillo, TX

April 9, 2012Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 9, 2012, 5:10 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2012, 5:10 PM CDT (22:10 UTC)
Expired
Apr 9, 2012, 6:15 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:17 PM CDTHAIL 110 Se Mclean, TXNICKEL TO QUARTER SIZE HAIL REPORTED IN THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:23 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS54 KAMA 092210
SVRAMA
TXC087-129-092315-
/O.NEW.KAMA.SV.W.0031.120409T2210Z-120409T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  EXTREME EAST CENTRAL DONLEY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 615 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES WEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF
  SHAMROCK...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUTIE...
  SAMNORWOOD...
  DOZIER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS
SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3507 10002 3483 10016 3505 10055 3518 10052
TIME...MOT...LOC 2211Z 296DEG 14KT 3512 10049

$$

KJS
5 follow-up statements
093 
WWUS54 KAMA 092216
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT MON APR 9 2012

TXC129-092226-
/O.CAN.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/
DONLEY TX-
516 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL DONLEY
COUNTY IS CANCELLED...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016
TIME...MOT...LOC 2216Z 296DEG 14KT 3511 10047

$$

TXC087-092315-
/O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/
COLLINGSWORTH TX-
516 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COLLINGSWORTH COUNTY...

AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF DOZIER...OR ABOUT 15 MILES SOUTHWEST OF
SHAMROCK...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016
TIME...MOT...LOC 2216Z 296DEG 14KT 3511 10047

$$

KJS
142 
WWUS54 KAMA 092233
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT MON APR 9 2012

TXC087-092315-
/O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/
COLLINGSWORTH TX-
533 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COLLINGSWORTH COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR DOZIER...OR ABOUT
13 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016
TIME...MOT...LOC 2233Z 296DEG 14KT 3508 10040

$$

KJS
127 
WWUS54 KAMA 092241
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT MON APR 9 2012

TXC087-092315-
/O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/
COLLINGSWORTH TX-
541 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COLLINGSWORTH COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES WEST OF
DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTHEAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016
TIME...MOT...LOC 2241Z 296DEG 14KT 3506 10044

$$

KJS
696 
WWUS54 KAMA 092253
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT MON APR 9 2012

TXC087-092315-
/O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/
COLLINGSWORTH TX-
553 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COLLINGSWORTH COUNTY...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 7 MILES WEST OF
DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTH AT 5
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016
TIME...MOT...LOC 2253Z 349DEG 6KT 3505 10045

$$

KJS
795 
WWUS54 KAMA 092309
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
609 PM CDT MON APR 9 2012

TXC087-092315-
/O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/
COLLINGSWORTH TX-
609 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN COLLINGSWORTH COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR SAMNORWOOD...OR
ABOUT 13 MILES NORTHWEST OF WELLINGTON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3507 10043 3507 10002 3483 10016 3501 10047
TIME...MOT...LOC 2310Z 284DEG 12KT 3500 10035

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:08 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 9, 4:08 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
408 PM CDT MON APR 9 2012

.DISCUSSION...
MAIN FORECAST FOCUS THIS AFTERNOON CENTERS ON SEVERE POTENTIAL THIS
EVENING AND TONIGHT.

AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER-LEVEL VORT
MAX CURRENTLY MOVING ACROSS EASTERN NM AND WEST TX. THIS AND
CONVERGENCE ALONG A SURFACE TROUGH OVER THE WESTERN TX PANHANDLE HAS
LED TO SCATTERED STRONG STORMS TO DEVELOP ACROSS THE TX PANHANDLE.
LATEST HRRR GUIDANCE INDICATES THESE STORMS TO CONGEAL INTO A
LINE AND PUSH SOUTHEAST TONIGHT. STEEP MID LEVEL LAPSE RATES...
FAVORABLE BULK SHEER VALUES...AND SBCAPES AROUND 1000-2000 J/KG
WILL MAINTAIN A SEVERE THREAT TONIGHT ALTHOUGH SLIGHTLY DRIER AIR
WAS LOCATED NEAR THE NM BORDER WHERE SURFACE WINDS WERE OUT OF THE
SOUTHWEST. GIVEN THE ISSUANCE OF SEVERE THUNDERSTORM WATCH #152...
HAVE GONE AND INCREASED POPS TONIGHT...ESPECIALLY ACROSS THE
EASTERN ZONES WHERE BETTER LOW LEVEL MOISTURE AND INSTABILITY ARE CO-
LOCATED. IN ADDITION...A PACIFIC FRONT WILL SAG INTO NORTHERN OK
THIS EVENING WHICH WILL ALSO PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT TONIGHT.

UPPER LEVEL RIDGE WILL MOVE SQUARELY OVER THE CENTRAL/SOUTHERN
PLAINS TUESDAY. WHILE THE UPPER FLOW WILL BE WEAK AND ANY FORCING
FOR ASCENT WILL BE NEGLIGIBLE...SOUTHEAST UPSLOPE FLOW WILL MAINTAIN
A GOOD FETCH OF LOW-LEVEL MOISTURE. THE ATMOSPHERE SHOULD
DESTABILIZE DURING THE AFTERNOON WHICH WILL HELP INITIATE STORMS.
BETTER CHANCES FOR STORMS WILL BE TUESDAY EVENING AS A VORT MAX TOPS
THE RIDGE. THE RIDGE WILL START TO SHIFT OFF TO THE EAST WEDNESDAY
WITH ADDITIONAL UPPER ENERGY TOPPING THE RIDGE. AGAIN THE AREA
REMAINS UNDER A MOIST AND UNSTABLE AIR MASS AND THUS HAVE CONTINUED
WITH THUNDER CHANCES THROUGH WEDNESDAY NIGHT.

AN UPPER-LEVEL TROUGH WILL DIG INTO NORTHERN ROCKIES THURSDAY.
FALLING HEIGHTS OVER THE ROCKIES WILL LEAD TO A SURFACE LOW TO
STRENGTHEN ACROSS EASTERN CO/NM. INCREASING SOUTHWEST FLOW ALOFT
WILL PUSH THE DRYLINE INTO THE EASTERN TX PANHANDLE...FOCUSING
THUNDER CHANCES ACROSS THE EASTERN ZONES. THE UPPER TROUGH WILL
SPLIT INTO TWO CHUNKS BY THE END OF THE WEEK WITH THE NORTHERN
PIECE LIFTING ACROSS THE CENTRAL PLAINS SATURDAY. STRONG SOUTHWEST
UPPER-LEVEL FLOW WILL LIKELY PUSH THE DRYLINE INTO THE EASTERN
ZONES AND HAVE MAINTAINED SLIGHT CHANCE OF STORMS SATURDAY. HAVE
NOT MADE TOO MANY CHANGES TO THE FORECAST BEYOND SATURDAY ALTHOUGH
MEDIUM RANGE MODELS SUGGEST THE SOUTHERN PIECE OF THE UPPER TROUGH
WILL DIG INTO THE FOUR CORNERS REGION SUNDAY. A COLD FRONT WILL PUSH
SOUTH OF THE AREA SUNDAY FOCUSING A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTH TX. MEDIUM RANGE MODELS SUGGEST A WET
START TO THE NEXT WEEK THOUGH AS DIVERGENCE AHEAD OF THE UPPER LOW
OVER THE FOUR CORNERS REGION CAN GENERATE ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS. HAVE LEFT THE FORECAST DRY FOR NOW FOR THIS
PERIOD AS WOULD LIKE TO SEE IF THE MODELS ARE CONSISTENT IN THIS
SOLUTION OVER THEIR NEXT SEVERAL RUNS.

CLK

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE LOW THROUGH MID WEEK DUE TO HIGH
ATMOSPHERIC MOISTURE CONTRIBUTING TO CHANCES FOR SHOWERS AND
THUNDERSTORMS. HOWEVER CLOUD-TO-GROUND LIGHTNING STRIKES
FROM THUNDERSTORMS CAN CAUSE FIRE STARTS ESPECIALLY ACROSS THE
WESTERN TEXAS AND OKLAHOMA PANHANDLES WHERE FUELS ARE NOT AS MOIST.
WINDS WILL INCREASE TOWARD THE END OF THE WEEK WHILE A DRYLINE
SURGES INTO THE EASTERN TX PANHANDLE. THIS MAY CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE WESTERN TX/OK PANHANDLES BUT THIS IS
DEPENDENT ON THE AMOUNT OF RAINFALL THIS AREA RECEIVES EARLIER IN
THE WEEK.

CLK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                53  72  55  70  53 /  40  60  50  50  50
BEAVER OK                  55  68  52  67  56 /  40  40  50  30  40
BOISE CITY OK              50  67  51  70  50 /  30  40  50  30  40
BORGER TX                  54  74  57  71  56 /  40  60  50  40  50
BOYS RANCH TX              53  78  55  75  53 /  40  60  50  40  50
CANYON TX                  53  74  54  73  52 /  40  60  50  50  50
CLARENDON TX               57  74  56  70  56 /  50  60  50  40  60
DALHART TX                 50  72  52  69  48 /  30  40  50  40  40
GUYMON OK                  53  68  53  69  55 /  30  40  50  30  40
HEREFORD TX                52  74  54  71  51 /  40  60  40  40  50
LIPSCOMB TX                54  68  54  66  57 /  50  60  50  40  50
PAMPA TX                   54  70  53  67  56 /  50  60  50  40  50
SHAMROCK TX                57  73  57  69  59 /  60  60  50  40  60
WELLINGTON TX              59  76  59  71  60 /  60  60  50  40  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/05
Hazardous weather outlook, Apr 9, 4:20 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT MON APR 9 2012

OKZ001>003-TXZ001>020-101100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
420 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHEASTERN...CENTRAL...
AND SOUTHERN TEXAS PANHANDLE THROUGH 11 PM CDT. SEVERE THUNDERSTORMS
ARE LIKELY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT
WITH THE GREATEST THREAT FOR SEVERE STORMS OVER THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES. LARGE HAIL...DAMAGING WINDS...WILL BE THE MAIN HAZARDS
ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS MOST
OF THE PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES SATURDAY. SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON
AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY
HAZARDS DURING THESE TIMES WILL BE LARGE HAIL AND DAMAGING WINDS....BUT
AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY
RAIN CAN ALSO ACCOMPANY THESE STORMS...PARTICULARLY TUESDAY THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY...ESPECIALLY ACROSS THE EASTERN
TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SPOTTERS SHOULD ALSO BE READY
FOR POSSIBLE ACTIVATION TUESDAY AND WEDNESDAY.

CLK

In the hours before

Special weather statement, Apr 9, 3:30 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 9 2012

TXZ014-015-092130-
GRAY TX-WHEELER TX-
330 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR WHEELER AND GRAY
COUNTIES.

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEFORS...OR
ABOUT 13 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 4:13 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT MON APR 9 2012

TXZ013-014-018-019-092215-
DONLEY TX-GRAY TX-CARSON TX-ARMSTRONG TX-
413 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR ARMSTRONG...CARSON...
GRAY AND DONLEY COUNTIES.

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WASHBURN...OR
ABOUT 10 MILES NORTHWEST OF CLAUDE...MOVING EAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 4:23 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON APR 9 2012

TXZ008-009-092230-
HUTCHINSON TX-ROBERTS TX-
423 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR ROBERTS AND
HUTCHINSON COUNTIES.

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER HUTCHINSON COUNTY...OR ABOUT 16
MILES NORTHEAST OF BORGER...MOVING EAST AT 15 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 9, 4:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             6 SW MOBEETIE           35.47N 100.52W
04/09/2012  E2.00 INCH       WHEELER            TX   PUBLIC

&&

EVENT NUMBER AMA1200214

SMB
Special weather statement, Apr 9, 4:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT MON APR 9 2012

TXZ015-092300-
WHEELER TX-
454 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR WHEELER COUNTY.

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 2 MILES NORTHWEST OF WHEELER...OR
ABOUT 17 MILES NORTH OF SHAMROCK...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 4:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
456 PM CDT MON APR 9 2012

TXZ013-014-018>020-092300-
DONLEY TX-GRAY TX-COLLINGSWORTH TX-CARSON TX-ARMSTRONG TX-
456 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR ARMSTRONG...CARSON...
COLLINGSWORTH...GRAY AND DONLEY COUNTIES.

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GROOM...OR
ABOUT 12 MILES SOUTHEAST OF PANHANDLE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:42 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Wheeler63 min
Apr 9, 5:01 PM CDTSevere Thunderstorm WarningAMAWheeler47 min
Apr 9, 5:30 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler17 min
Apr 9, 6:04 PM CDTSevere Thunderstorm WarningAMACollingsworth56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.